Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 60, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 29, 2023, 3:37 PM EDT for Suffolk County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2023, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 29, 2023, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 33 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 4:25 PM EDT | FLASH FLOOD | 1 W Huntington, NY | NY 110 is closed due to flooding between Mill Lane and Prime Avenue and near Madison Street at Heckscher Park. |
| Sep 29, 4:47 PM EDT | FLASH FLOOD | 1 Nnw Farmingdale Airpo, NY | NY 110 at Conklin Street in Farmingdale is closed due to flooding. |
| Sep 29, 5:37 PM EDT | FLASH FLOOD | 1 Nnw Commack, NY | Motorist stranded in flooding on Town Line Road. Fire Department responding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WGUS51 KOKX 291937
FFWOKX
NYC103-292245-
/O.NEW.KOKX.FF.W.0060.230929T1937Z-230929T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
337 PM EDT Fri Sep 29 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Western Suffolk County in southeastern New York...
* Until 645 PM EDT.
* At 337 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. The expected rainfall rate is
1 to 1.5 inches in 1 hour. Additional rainfall amounts of 2 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Islip, Brentwood, Commack, Huntington Station, Deer Park,
Lindenhurst, Hauppauge, Ronkonkoma, Huntington, Stony Brook,
Babylon, Northport, Dix Hills, Smithtown, Bay Shore, Melville,
Sayville, Amityville, Centerport and Cold Spring Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4087 7346 4093 7351 4095 7349 4096 7338
4094 7334 4095 7329 4092 7321 4093 7317
4098 7317 4098 7312 4071 7306 4071 7311
4068 7314 4070 7319 4067 7326 4066 7316
4068 7305 4066 7304 4061 7341
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
JE2 follow-up statements
860
WGUS71 KOKX 292109
FFSOKX
Flash Flood Statement
National Weather Service New York NY
509 PM EDT Fri Sep 29 2023
NYC103-292245-
/O.CON.KOKX.FF.W.0060.000000T0000Z-230929T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suffolk NY-
509 PM EDT Fri Sep 29 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS
EVENING FOR WESTERN SUFFOLK COUNTY...
At 509 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 3.5 inches of rain have fallen. The expected rainfall rate
is 0.75 to 1.25 inches in 1 hour. Additional rainfall amounts of 1
to 3 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Islip, Brentwood, Commack, Huntington Station, Deer Park,
Lindenhurst, Hauppauge, Ronkonkoma, Huntington, Stony Brook,
Babylon, Northport, Dix Hills, Smithtown, Bay Shore, Melville,
Sayville, Amityville, Centerport and Cold Spring Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4087 7346 4093 7351 4095 7349 4096 7338
4094 7334 4095 7329 4092 7321 4093 7317
4098 7317 4098 7312 4071 7306 4071 7311
4068 7314 4070 7319 4067 7326 4066 7316
4068 7305 4066 7304 4061 7341
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.75-1.25 INCHES IN 1 HOUR
$$
JE981
WGUS71 KOKX 292242
FFSOKX
Flash Flood Statement
National Weather Service New York NY
642 PM EDT Fri Sep 29 2023
NYC103-292252-
/O.EXP.KOKX.FF.W.0060.000000T0000Z-230929T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suffolk NY-
642 PM EDT Fri Sep 29 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT THIS EVENING FOR
WESTERN SUFFOLK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 AM EDT Saturday for
portions of southern Connecticut. Portions of northeast New Jersey.
Portions of southeast New York.
LAT...LON 4087 7346 4093 7351 4095 7349 4096 7338
4094 7334 4095 7329 4092 7321 4093 7317
4098 7317 4098 7312 4071 7306 4071 7311
4068 7314 4070 7319 4067 7326 4066 7316
4068 7305 4066 7304 4061 7341
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 2:01 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 29, 2:01 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service New York NY
201 PM EDT Fri Sep 29 2023
.SYNOPSIS...
An inverted surface trough and weak low move northward along the
coast today into tonight. The low will slowly strengthen and move
east Saturday into Sunday, with high pressure building in its wake
and remaining dominant into next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
***Scattered to Numerous Areas of Flash Flooding remain likely
today, with locally considerable to life threatening flash flooding
possible***
***Moderate Flooding expected for the Saddle River at Lodi and
is possible along a few quick responding small rivers and
streams***
There are many flood headlines ongoing across the western parts
of the region with flash flooding and river flooding. The area
is for parts of Northeast NJ, parts of NYC, parts of the Lower
Hudson Valley, and into Southwest CT.
There have already been storm total rainfall reports of near 3
to 6 inches across parts of the Lower Hudson Valley and into
parts of NYC. See our latest public information statement for
more details on exact rainfall amounts for exact locations.
Current Doppler Radar indicates heavy axis of rain extends from
east of Sandy Hook NJ northward through Brooklyn NY, Queens NY,
Nassau NY, Bronx NY, Westchester NY, and into Fairfield CT.
That is where the heaviest rain is ongoing with rainfall rates
between 0.5 and 1.5 inches per hour. Hourly rainfall rates
could occasionally reach around 2 inches per hour. The movement
is from southwest to northeast, driven by southerly flow of near
10-20 kt from 700 to 500mb. Near the surface, there are NE gusty
winds. The structure and dynamics show an environment conducive
for back building and training of heavy showers and they will
linger around throughout today. So multiple rounds of heavy
rain are expected to continue over the next few hours especially
across the the aforementioned sections mentioned in the
beginning of this paragraph.
Rain across Suffolk County NY and New Haven CT and east across
the rest of Southern CT has been light to moderate. Orange
County NY is also experiencing less rain, more light rain. The
area of concern is in between parts of NYC through Westchester
and Fairfield. CAMs show the heavy rain showers shifting
gradually and slowly farther east later this afternoon into
tonight.
Closed upper low over eastern Great Lakes will slowly approach
today, gradually sliding across the area tonight into Saturday. At
the surface, an inverted trough sitting off the NJ coast/mid
Atlantic coast will extend into NYC, NE NJ, W LI into Lower Hudson
Valley vicinity this morning. Evidence of a coastal
front/convergence zone across NYC and up Hudson River, which
could be a sign of where the inverted trough/coastal front ends
up extending into.
Continued good model agreement with increasing deep layered
lift from approaching upper low and left front quad of ULJ,
combined with a strengthening SE/E LLJ (35-40kt), transporting a
sub- tropical(+1-2 STD PWATS) and weakly unstable (a few
hundred J/kg of elevated instability) airmass into the region,
converging in the vicinity of the inverted trough/coastal front
(with likely frontogenetic and orographic enhancement). The
environment is certainly primed for deep moist convection and
flash flooding type rainfall in the Flood Watch area.
See hydrology sections for more on flood impacts.
In addition to the rain, NE winds of 15-20g25-30mph likely along the
coast this morning through Sat AM. A few peak gusts to 35 mph
possible. Lighter winds expected for the interior.
High temps will run several degrees below seasonable in rain and
onshore flow, and near seasonable for overnight lows.
&&
.SHORT TERM /SATURDAY/...
As the closed low moves overhead and low pressure becomes more
developed tonight into Saturday morning and gradually slides east,
the inverted trough/convergence axis will break down and slide east
with a more moderate deformation rain on the NW side of the low
continuing Tonight into Saturday morning, gradually tapering from w
to e.
High temps will run several degrees below seasonable in rain
and onshore flow, and near seasonable for overnight lows.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
There have been no significant changes to the long term, as
global ensemble guidance is in decent agreement with the overall
pattern. A rather quiescent and generally dry period is
expected along with a warm up into next week.
Closed, positively tilted upper low ejects off the east coast
to start, as a an amplified ridge shifts eastward from the
Central Plains. The ridge builds to the east Sunday through
Wednesday, with the ridge axis overhead by Wednesday. The ridge
axis heads offshore Wednesday night.
At the surface, low pressure heads east/southeast of the 40/70
benchmark on Saturday, with lingering showers across the
southern portions of the CWA though midday. Easterly flow will
continue through the day on Saturday, and into early Sunday,
keeping coastal sections under cloud cover for a good portion of
Saturday, while the interior should see some sun by late
afternoon. The pressure gradient begins to relax Sunday as the
surface low pulls away and winds become more northeasterly by
Sunday afternoon.
A strong high pressure then begins to dominate as it settles over
the northeast through Wednesday resulting in mainly dry conditions
for the region. Temperatures will be on the increase into midweek,
with highs in the mid to upper 70s across the NYC metro, northeast
NJ and the interior. At the coasts, highs in the low to mid 70s are
expected. Either way, these are near or just above average for the
time of year.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
An inverted trough across the area today will continue to bring
periods of moderate to heavy rain, gusty N-NE winds, and IFR
conditions. The rain will taper off on Sat as the sys slowly
exits.
IFR through tngt. CIGs improve gradually on Sat, but most of the
day is likely to be MVFR or lower. VFR possible aft 19-22Z,
although this may not occur if the sys is too slow to exit.
Winds will be N-NE at 10-20 kt with to around 25kt, highest at
the coastal terminals. Gusts will diminish this evening, but
increase again on Sat. Winds overall diminish aft 21Z Sat.
Moderate to hvy rain will continue, especially from JFK-LGA-HPN,
into this eve. Pockets of locally heavy rain will be possible
elsewhere, but uncertainty is higher. The heaviest rain is
expected to end by around 3Z, with mainly light rain lingering
into early Sat.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Winds may vary 20 degrees on either side due to the close
proximity of a surface trough thru this eve. Winds may be
stronger on Sat depending on how quickly low pres offshore
intensifies.
CIG/VIS variability possible due to the development/placement
of rain bands.
There is a chance of thunder at almost any time, but isolated,
so not included in the TAFs attm.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
Saturday: Improvement to VFR by around 00Z. N winds 15-25kt
possible.
Saturday Night: VFR with decreasing N winds.
Sunday through Wednesday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
An extended period of SCA conds is expected for the ocean into early
next week. E/NE SCA gusts expected thru Sat, with seas elevating to
7 to 10 ft on E/SE wind swells, as well as background SE swells from
a developing offshore low and distant tropical systems impact the
coastal waters. E/NE Marginal SCA gusts expected on the nearshore
waters into Sat AM.
Winds gradually subside Saturday Night through Monday as high
pressure builds in from the west.
&&
.HYDROLOGY...
There have already been reports of near 3 to 6 inches of
rainfall across parts of NYC and across parts of the Lower
Hudson Valley.
Additional rainfall after 11AM this morning and through early
Saturday is forecast to range between 2 and 4 inches across much
of the area. Locally greater than 4 inches of additional
rainfall after 11AM is forecast especially for parts of
Westchester NY, Northern Nassau NY, Fairfield CT. Additional
rainfall after 11AM this morning, more in the 1 to 2 inch range
for Western Passaic NJ, Orange NY, New London CT, and the Twin
Forks of Long Island.
Another consideration is that the period of heaviest rain this
AM and this PM will coincide with two high tidal cycles where
minor flood thresholds are expected to be reached. This will
limit storm drainage capacity for coastal locations during these
times and exacerbate flash flood threat in these areas during
these times.
Based on the above, scattered to numerous instances of urban,
poor drainage, and low-lying flash flooding are likely in the
Flood Watch area, with locally considerable/life threatening
flash flooding possible.
In addition, river flooding is expected for Ramapo River at
Mahwah and Saddle River at Lodi and will be possible for other
rivers and streams through tonight.
&&
.TIDES/COASTAL FLOODING...
An approaching full moon will have rising astronomical tides (as low
as 1/4-1/2 ft needed to reach minor thresholds), combined with a
persistent and slightly strengthening E-NE flow and E wind
wave/swell today into Sat Am will have water levels solidly at minor
flood levels (up to 1 1/2 ft inundation) for vulnerable NY/NJ
harbor, Jamaica Bay, western Great South Bay, and coastal
Westchester/Fairfield communities, with localized minor elsewhere
across Long Island and NYC for the high tide cycles through at least
Saturday morning.
A bit more uncertainty on how widespread the minor coastal flooding
will be with the Saturday night and Sunday morning high tide cycles
as astronomical tides peak, but winds turn more to the N-NE and
gradually subside. Highest confidence in additional cycles of
widespread minor flooding is for the southern bays of Nassau and
Queens due to restricted tidal drainage, with perhaps more localized
minor flooding elsewhere.
In addition, continued beach erosion/escarpment will continue
through at least Saturday due to elevated water levels, 4-7 ft
breaking surf, and a strong E-W longshore current. Dune erosion
potential looks to be localized, with overwashes not expected.
Although our surf zone forecast season in over, the risk for
dangerous rip currents will continue into at least early next week
based on the wave conditions.
NOTE: The Peconic River at Riverhead tidal gauge is out of service
(had been reading too high). The gauge is being looked into by our
partners at the USGS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ005-006-009-010.
Coastal Flood Advisory until 2 PM EDT Saturday for CTZ009.
NY...Flood Watch through late tonight for NYZ067>075-078>081-
176>179.
Coastal Flood Advisory until 2 PM EDT Saturday for NYZ071.
Coastal Flood Advisory until noon EDT Saturday for NYZ178-179.
NJ...Flood Watch through late tonight for NJZ002-004-006-103>108.
Coastal Flood Advisory until noon EDT Saturday for NJZ006-106-
108.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ331-332-
335-338-340-345.
Small Craft Advisory until 8 PM EDT Sunday for ANZ350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...JM/NV
SHORT TERM...NV
LONG TERM...DBR
AVIATION...JMC
MARINE...NV
HYDROLOGY...JM/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 29, 3:21 AM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service New York NY 321 AM EDT Fri Sep 29 2023 CTZ005-006-010-NJZ002-004-103>105-107-NYZ067>070-072>075-078>081-176- 177-300730- Northern Fairfield-Northern New Haven-Southern New Haven- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Western Union-Orange-Putnam-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau- 321 AM EDT Fri Sep 29 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ178-179-300730- Hudson-Eastern Essex-Eastern Union-Southern Queens-Southern Nassau- 321 AM EDT Fri Sep 29 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NYZ071-300730- Southern Fairfield-Southern Westchester- 321 AM EDT Fri Sep 29 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-300730- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 321 AM EDT Fri Sep 29 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-300730- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 321 AM EDT Fri Sep 29 2023 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Sep 29, 1:13 PM EDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
113 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Flash Flood 1 W Valhalla 41.08N 73.80W
09/29/2023 Westchester NY Broadcast Media
Sprain Brook Parkway at exit CR 301 closed
due to flooding.
&&Local storm report, Sep 29, 1:15 PM EDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
115 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM Flash Flood 1 S Hawthorne 41.10N 73.79W
09/29/2023 Westchester NY Broadcast Media
Taconic State Parkway closed in both
directions between Stevens Ave and Cleveland
St. due to flooding.
&&Local storm report, Sep 29, 3:00 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
300 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flash Flood 1 SSW Elmont 40.69N 73.71W
09/29/2023 Nassau NY Emergency Mngr
Southern State Parkway Eastbound at Exit 13
due to flooding. All lanes closed.
&&Local storm report, Sep 29, 3:08 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
308 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM Flash Flood Woodmere 40.64N 73.72W
09/29/2023 Nassau NY Broadcast Media
Several cars stranded in flood waters with
water rescues underway on Peninsula
Boulevard near Woodmere Boulevard.
&&Local storm report, Sep 29, 3:15 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
315 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Flash Flood Elmont 40.71N 73.71W
09/29/2023 Nassau NY Emergency Mngr
Hempstead Turnpike is closed in both
directions between Holland and Plainfield
Avenue. All lanes are blocked due to
flooding.
&&Local storm report, Sep 29, 3:18 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
318 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Flash Flood Herricks 40.76N 73.66W
09/29/2023 Nassau NY Emergency Mngr
Shelter Rock Road at Searingtown Road is
closed in both directions due to flooding.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 11:09 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, Queens | 3 hr |
| Sep 29, 12:48 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Sep 29, 1:43 AM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens | 16 hr |
| Sep 29, 3:57 AM EDT | Areal Flood Advisory | OKX | Suffolk | 3 hr |
| Sep 29, 6:30 AM EDT | Areal Flood Advisory | OKX | Rockland | 4 hr |
| Sep 29, 7:08 AM EDT | Areal Flood Advisory | OKX | Kings, New York, Richmond | 3 hr |
| Sep 29, 7:29 AM EDT | Flash Flood Warning | OKX | Kings, New York, Richmond | 3 hr |
| Sep 29, 7:55 AM EDT | Areal Flood Advisory | OKX | Bronx, New York, Rockland, Westchester | 3 hr |
| Sep 29, 8:24 AM EDT | Flash Flood Warning | OKX | Bronx, New York, Queens | 7 hr |
| Sep 29, 8:47 AM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 4 hr |
| Sep 29, 9:20 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 5 hr |
| Sep 29, 9:22 AM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 5 hr |
| Sep 29, 10:18 AM EDT | Flash Flood Warning | OKX | Westchester | 7 hr |
| Sep 29, 10:58 AM EDT | River Flood Warning | OKX | Orange, Rockland | 11 hr |
| Sep 29, 12:57 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Westchester | 3 hr |
| Sep 29, 2:17 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 106 min |
| Sep 29, 3:13 PM EDT | Flash Flood Warning | OKX | Nassau | 3 hr |
| Sep 29, 4:48 PM EDT | Areal Flood Warning | OKX | Bronx, Westchester | 16 hr |
| Sep 29, 5:26 PM EDT | Areal Flood Advisory | OKX | Westchester | 3 hr |
| Sep 29, 5:39 PM EDT | Areal Flood Advisory | OKX | Westchester | 104 min |
| Sep 29, 5:50 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Sep 29, 6:06 PM EDT | Areal Flood Advisory | OKX | Rockland | 3 hr |
Nearby
Flash Flood Warnings in New York, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.